Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 75, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 2, 2017, 10:50 PM EDT. It took effect at Nov 3, 2017, 5:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2017, 10:50 PM EDT (02:50 UTC)
- In effect from
- Nov 3, 2017, 5:00 AM EDT
- Expired
- Nov 3, 2017, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
141 WHUS73 KIWX 030250 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 PM EDT THU NOV 2 2017 LMZ043-046-031100- /O.NEW.KIWX.SC.Y.0075.171103T0900Z-171103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1050 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY. * WINDS...NORTH 10 TO 20 KNOTS OVERNIGHT VEERING NORTHEAST 10 TO 15 KNOTS FOR FRIDAY. * WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT...SUBSIDING TO 2 TO 4 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
948 WHUS73 KIWX 030819 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EDT FRI NOV 3 2017 LMZ043-046-031630- /O.CON.KIWX.SC.Y.0075.171103T0900Z-171103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST BECOMING NORTHEAST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 8:20 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 2, 8:20 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 820 PM EDT Thu Nov 2 2017 .SYNOPSIS... Issued at 815 PM EDT Thu Nov 2 2017 A cold front will track across the remainder of northeast Indiana and south central Lower Michigan through the early overnight hours. Numerous showers and isolated thunderstorms will occur along and ahead of the front, with conditions drying out from northwest to southeast overnight. Dry conditions are then expected Friday and Friday night. A a warm front will begin to approach the area Saturday with another good chance of showers, followed by the threat for strong thunderstorms Sunday evening and Sunday night. By Sunday, this warm front will promote high temperatures in the upper 60s to near 70, but cooler air will arrive for Monday. && .UPDATE... Issued at 815 PM EDT Thu Nov 2 2017 No major changes anticipated to the forecast this evening. Frontal boundary approximately bisecting the forecast area from southwest to northeast as exhibited very little movement over the past several hours with some training of showers and thunderstorms. Should start to see some better southeast push of this front over the next hour or two as an upper level short wave tracks across the southern Great Lakes. May need to watch a corridor from western Kosciusko to northern Noble county for possible flood advisory with some minor ponding expected through midnight. Will keep slight chance to chance thunder going as front drops southeast with elevated CAPE on the order of 250-750 J/kg persisting in vicinity of the front. && .SHORT TERM...(This Evening through Friday Night) Issued at 331 PM EDT Thu Nov 2 2017 Frontal boundary over nw IN/sw Lower MI currently producing light showers/drizzle in moist airmass will become more active into this evening as lower amplitude shortwave propagates ene into the Great Lakes enhancing convergence. Some weak elevated instability will also help, likely generating some heavier showers/isolated thunder east through the entire forecast area. Surface high pressure will translate through the Great Lakes and Ontario in subsident regime in between upper waves Friday into Friday night. The result will be a brief break from the wet weather and seasonable temperatures. && .LONG TERM...(Saturday through Thursday) Issued at 331 PM EDT Thu Nov 2 2017 Perturbed/active west-southwest flow aloft will promote more unsettled weather this weekend with low level boundary in the vicinity. The first piece of shortwave energy will peel quickly east through the region on Saturday. The associated round of weak height falls and WAA/moist isentropic ascent should spread a period of rain through the area...best chances northwest of US 24 where greater moisture/frontal convergence is currently modeled. Temperatures will hold near normal otherwise as low level inversion north of sfc warm front limits warming. Surface warm front likely lifts into the Lower Great Lakes on Sunday, followed by a cold frontal passage Sunday night as more pronounced height/pressure falls overspread east through North- Central US and a 120 kt upper jet ejects east into the Central Plains/Mid MS Valley. Leading/strengthening deep layer southwest flow will send an anomalously moist/unstable airmass north into this frontal system. This brings locally heavy rainfall into question as precipitable water values exceed 1.30 inches and 850 mb dewpoints push 12C. Models differ with frontal positioning as ongoing moist advection/convergence and shower activity potentially limits northward progression. The result is lower confidence in where exactly heavier rainfall axis sets up by Sunday aftn/eve. There is also some concern for isolated severe/strong storms (wind/iso tornado) later Sunday and Sunday evening given strong flow/shear, an EML, and sfc dewpoints into the low-mid 60s (CAPE values near 1000 j/kg). However...cloud contamination, potential for ongoing precipitation, weak large scale forcing (shortwave trough rather flat), and chance for CAPE to remain largely elevated appear to be limiting factors for strong/severe convection locally. Regardless... a conditional threat to monitor going forward. Cooler temperatures and only low chances for rain can be expected otherwise next week as suppression of the height field forces wavering frontal slope off to the south. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 815 PM EDT Thu Nov 2 2017 IFR/VFR conditions should improve later this evening into the early overnight from northwest to southeast as a cold front tracks across northern Indiana. At 00Z, the heaviest showers and isolated thunderstorms persist along a line from Winamac to north of Warsaw to Angola. A gradual southeast push of this line with frontal progression should bring a period of showers with perhaps an isolated thunderstorm in the 02Z-05Z or 03Z-06Z period. Some weak instability ahead and along cold front will persist as the front tracks across the remainder of the northeast Indiana, and will carry VCTS mention at KFWA through 05Z. Wind shift to the north will occur behind the front late tonight, eventually veering northeast on Friday. Confidence on the low to medium side regarding exact timing of return to VFR cigs, with KSBN possibly holding onto MVFR cigs for a longer period with some influence downwind of Lake Michigan. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...Marsili/Brown SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 2, 5:17 AM EDT, 17 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 517 AM EDT Thu Nov 2 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 517 AM EDT Thu Nov 2 2017 /417 AM CDT Thu Nov 2 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms Sunday afternoon into Sunday night. Severe weather may be possible but confidence remains very low at this time range. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-030930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 517 AM EDT Thu Nov 2 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A small craft advisory may be needed on Friday. There is a chance for thunderstorms Sunday afternoon into Sunday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.